Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 30 September 2006

LQ-Moments: Application to the Log-Normal distribution

Ani Shabri & Abdul A. Jemain

Journal of Mathematics and Statistics, Volume 2, Issue 3, pp. 414–421 · doi.org/10.3844/jmssp.2006.414.421

6,998 accesses4,406 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

Mudolkar and Hutson (1998) extended L-moments to new moment like entitles called LQmoments (LQMOM). The LQMOM are constructed by using functional defining the quick estimators, where the parameters of quick estimator take the values p = 0, α = 1 for the median, p = 1/4, α = 1/4 for the trimean and p = 0.3, α = 1/3 for the Gastwirth, in places of expectations in L-moments (LMOM). The objective of this paper is to develop improved LQMOM that do not impose restrictions on the value of p and α such as the median, trimean or the Gastwirth but we explore an extended class of LQMOM with consideration combinations of p and α values in the range 0 and 0.5. The popular quantile estimator namely the weighted kernel quantile (WKQ) estimator will be proposed to estimate the quantile function. Monte Carlo simulations are conducted to illustrate the performance of the proposed estimators of the log-normal 3 (LN3) distribution were compared with the estimators based on conventional LMOM and MOM (method of moments) for various sample sizes and return periods.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2006 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Shabri, A. & Jemain, A. A. (2006). LQ-Moments: Application to the Log-Normal distribution. Journal of Mathematics and Statistics, 2(3), 414–421. https://doi.org/10.3844/jmssp.2006.414.421

Licence
© Science Publications
Issue
Volume 2, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
LQ-Moments: Application to the Log-Normal distributionJournal of Mathematics and Statistics · Volume 2, Issue 3 · pp. 414–421 · © Science PublicationsDownload